Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 44, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2004, 8:38 PM EDT for Aiken County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 8:38 PM EDT (00:38 UTC)
- Expired
- Jun 22, 2004, 9:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Aiken County, SC
The radar
The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS52 KCAE 230038
SVRCAE
SCC003-230115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
837 PM EDT TUE JUN 22 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
THIS INCLUDES THE CITY OF AIKEN
* UNTIL 915 PM EDT
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 23 MILES NORTHEAST OF AIKEN TO GLOVERVILLE...OR
ALONG A LINE EXTENDING FROM BATESBURG TO AIKEN...AND MOVING
NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW ELLENTON, MONETTA, AND AIKEN BY 845 PM EDT
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 800
775 7199.
LAT...LON 3355 8193 3336 8165 3342 8147 3371 8143
3386 8157
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:21 PM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 22, 3:21 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 321 PM EDT TUE JUN 22 2004 .SHORT TERM... REGIONAL SATELLITE IMAGES INDICATE AN AREA OF DISTURBED WEATHER MOVING ACROSS NORTHERN GA ATTM AND INTO THE UPSTATE WITH A LINE OF THUNDERSTORMS ASSOCIATED WITH IT. A SECOND AREA OF CONVERGENCE IS INDICATED ACROSS THE SAVANNAH RIVER AREA NEAR THE COAST AND IS MOVING TO THE NORTH. WOULD EXPECT SHOWERS AND POSSIBLE THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON AS DISTURBANCE MOVES BY. DIURNAL HEATING AND UNSTABLE ATMOSPHERE WILL AID IN THUNDERSTORMS DEVELOPING ACROSS THE AREA LATER TODAY. COLD FRONT IS EXPECTED TO APPROACH THE AREA LATE ON THURSDAY WITH SHOWERS AND THUNDERSTORMS...MAINLY TO THE NORTH OF CAE TO DEVELOP ACROSS THE AREA LATE IN THE DAY. SOME STORMS COULD BE STRONG WITH HAIL AND GUSTY WINDS. THE FRONT WILL HANG UP OVER THE AREA ON FRIDAY WITH A CONTINUED THREAT OF PRECIP. MODELS ARE IN GOOD IN AGREEMENT WITH TIMING OF THE FRONT. && .LONG TERM... A SECONDARY FRONT IS EXPECTED TO PUSH INTO THE AREA ON SATURDAY WITH A CONTINUED CHANCE OF MORE RAIN ACROSS THE AREA. THIS FRONT IS ALSO EXPECTED TO LAY UP ACROSS THE AREA AND BECOME STATIONARY WITH CONTINUED CHANCE OF RAIN THROUGH WEDNESDAY...MAINLY DIURNAL AFTERNOON AND EVENING THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 72 90 71 90 / 30 50 50 40 AUGUSTA 70 90 68 91 / 30 50 50 40 SUMTER 72 90 71 90 / 30 50 50 40 ORANGEBURG 72 90 71 90 / 30 50 50 40 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 17/17
Hazardous weather outlook, Jun 22, 5:11 AM EDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 511 AM EDT TUE JUN 22 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230911- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 511 AM EDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 22, 7:03 PM EDT, 1 hour 35 minutes before
SCZ020-021-025-026-222345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 703 PM EDT TUE JUN 22 2004 ...STRONG THUNDERSTORMS WILL IMPACT NEWBERRY COUNTY...SALUDA COUNTY AND EDGEFIELD COUNTY THROUGH 745 PM EDT... AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LANCASTER COUNTY SOUTHWEST ACROSS WESTERN NEWBERRY COUNTY TO MCCORMICK COUNTY. THIS LINE OF THUNDERSTORMS WILL MOVE EAST AT 20 MPH...AND WILL MOVE ACROSS NEWBERRY...SALUDA...EDGEFIELD...POSSIBLY FAIRFIELD COUNTY BY 745 PM. EXPECT FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS PRODUCING RAINFALL IN EXCESS OF 1 INCH...AND GUSTY WINDS FROM 35 TO 45 MPH. THESE STORMS MAY MOVE INTO THE COLUMBIA METRO AREA LATER THIS EVENING.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:48 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 42 min |
| Jun 23, 7:53 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.